Alert archive / California / Flash Flood Warnings in 2007
Flash Flood Warning 20, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Aug 26, 2007, 3:12 PM PDT for San Diego County, California. It was in force for 93 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 26, 2007, 3:12 PM PDT (22:12 UTC)
- Expired
- Aug 26, 2007, 4:45 PM PDT
- In force
- 93 min
- Issued by
- NWS San Diego, CA
- Area
- Whole counties
County San Diego County, CA
The radar
The San Diego radar (KNKX), 28 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 10.2 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1025 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS56 KSGX 262214 FFWSGX CAC073-262345- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 312 PM PDT SUN AUG 26 2007 THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A * FLASH FLOOD WARNING FOR... EAST CENTRAL SAN DIEGO COUNTY IN SOUTHWEST CALIFORNIA... * UNTIL 445 PM PDT * AT 306 PM PDT...NEARLY STATIONARY THUNDERSTORMS CONTINUED OVER THE DESERTS OF EASTERN SAN DIEGO COUNTY. MOST OF THE RAINFALL EXTENDED FROM 5 MILES WEST OF OCOTILLO WELLS...ALONG HIGHWAY 78...TO AGUA CALIENTE SPRINGS...ALONG HIGHWAY S2. WHILE THE INTENSITY OF THE RAINFALL HAS LESSENED SLIGHTLY SINCE 230 PM...FLASH FLOODING WILL STILL OCCUR DUE TO THE PROLONGED NATURE OF THE RAIN...AND CANYONS FILLING UP WITH WATER FROM UPSTREAM. FLOODING WILL CONTINUE UNTIL AROUND 445 PM. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OCOTILLO WELLS AND AGUA CALIENTE SPRINGS LAT...LON 3317 11637 3334 11609 3290 11611 3291 11640 TIME...MOT...LOC 2212Z 180DEG 0KT 3303 11629 $$ MAXWELL
2 follow-up statements
000 WGUS76 KSGX 262228 FFSSGX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 324 PM PDT SUN AUG 26 2007 CAC073-262345- SAN DIEGO CA- 324 PM PDT SUN AUG 26 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM PDT FOR EAST CENTRAL SAN DIEGO COUNTY... THIS FLASH FLOOD WARNING REPLACED THE ONE PREVIOUSLY IN EFFECT UNTIL 315 PM. AT 318 PM PDT...AN AREA OF THUNDERSTORMS CONTINUED OVER THE SAN DIEGO COUNTY DESERTS FROM OCOTILLO WELLS SOUTHWEST TO AGUA CALIENTE SPRINGS. THE STRONGEST THUNDERSTORM WAS OVER AGUA CALIENTE SPRINGS. THESE THUNDERSTORMS WERE NEARLY STATIONARY AND WERE PRODUCING PROLONGED HEAVY RAINFALL. DOPPLER RADAR REPORTED OVER 3 INCHES OF RAIN THIS AFTERNOON WEST OF OCOTILLO WELLS AND EAST OF BORREGO SPRINGS. FLASH FLOODING...ROCK SLIDES AND DEBRIS FLOW IS LIKELY ALONG PARTS OF HIGHWAY 78 WEST OF OCOTILLO WELLS AND HIGHWAY S2 NEAR AGUA CALIENTE SPRINGS. RAINFALL HAD MOSTLY ENDED NEAR BORREGO SPRINGS...AND FLOOD WATERS WERE RECEDING IN THAT AREA. HIGHWAY S22 HAS REOPENED EAST OF BORREGO SPRINGS. LAT...LON 3317 11637 3334 11609 3290 11611 3291 11640 TIME...MOT...LOC 2224Z 180DEG 0KT 3303 11629 $$ MAXWELL
000 WGUS76 KSGX 262328 FFSSGX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 427 PM PDT SUN AUG 26 2007 CAC073-262337- SAN DIEGO CA- 427 PM PDT SUN AUG 26 2007 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EAST CENTRAL SAN DIEGO COUNTY... PRECIPITATION HAS ENDED OVER THE DESERTS OF EASTERN SAN DIEGO COUNTY. THE WATER OVER ROADS AND IN WASHES WILL CONTINUE TO RECEDE LATE THIS AFTERNOON. $$ MAXWELL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 2:00 PM PDT, 1 hour 12 minutes earlier.
Area forecast discussion, Aug 26, 2:00 PM PDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 200 PM PDT SUN AUG 26 2007 .SYNOPSIS... MONSOONAL MOISTURE WILL BRING SOME SHOWERS AND THUNDERSTORMS TODAY. OTHERWISE...PARTLY CLOUDY WEATHER WILL DOMINATE WITH PATCHY LOW CLOUDS AT THE COAST. RESIDUAL MID LEVEL MOISTURE IN SOUTH FLOW ALOFT COULD BRING SOME AFTERNOON CLOUDS TO THE MOUNTAINS AT TIMES FOR MONDAY THROUGH THE REST OF THE WEEK. BUILDING HIGH PRESSURE OVER ARIZONA WILL BRING TEMPERATURES A LITTLE ABOVE SEASONAL AVERAGES THE LATTER HALF OF THE WEEK. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... WHAT A THUNDERSTORM DAY IN SOME CASES IT WAS A HISTORICAL EVENT SUCH AS IN ESCONDIDO WHERE THE RECORD FOR HIGHEST DAILY AUGUST RAINFALL WAS LIKELY BROKEN. SCATTERED SHOWERS AND THUNDERSTORMS HAVE STARTED TO DECREASE IN GENERAL NEAR THE COAST...BUT CONTINUE TO FIRE MOSTLY IN THE MTNS AND DESERTS. SOME FLASH FLOODING AND SEVERE TSTORMS WERE IN ANZA BORREGO AREA AND BIG BEAR CITY. AN UPPER LOW OFF THE COAST HAS BEEN ACTING AS A SYNOPTIC TRIGGER FOR CONVECTION...BUT THIS FEATURE IS MOVING SLOWLY NORTHWARD ROTATING AWAY FROM THE REGION. SO THIS AFTERNOON AND EVE IT APPEARS WE WILL BE LEFT WITH A MORE TYPICAL PATTERN WHERE ANY CHANCE OF TSTORMS WILL BE IN THE MTNS AND DESERTS. AS THE ATMOSPHERE DRIES OUT AND STABILIZES TONIGHT...THE THREAT FOR PRECIP WILL END. A DRYING TREND FOR MON AND TUE WILL MEAN GREATLY REDUCED POPS FOR MON AND LESS FOR TUE. THE COASTAL STRATUS WILL BE MINIMAL BUT PROBABLY NOT COMPLETELY ABSENT DURING THE NIGHTS AND EARLY MORNINGS THIS WEEK. HIGH PRESSURE OVER AZ WILL BUILD AND EXPAND WITH TEMPS RISING TO A LITTLE ABOVE SEASONAL AVERAGES. MINOR INTRUSIONS OF MID LEVEL MOISTURE FROM THE SOUTH COULD BRING SOME AFTERNOON CLOUDS TO THE MOUNTAINS AT TIMES EACH AFTERNOON THIS WEEK...BUT IS MARGINAL FOR TSTORM DEVELOPMENT. && .AVIATION... 261915Z...THE MAIN CONCERN CONTINUES TO THE THE THUNDERSTORM ACTIVITY OVER THE AREA. MOST OF THE ACTIVITY HAS MOVED TO THE NORTHERN AND EASTERN PART OF OUR AREA...VICINITY KONT EAST TO NEAR KPSP AND OVER THE NEARBY MOUNTAINS. BASES OF THE THUNDERSTORMS SHOULD BE BETWEEN FL060 AND FL080 WITH TOPS MOSTLY FL350 TO FL400 ALTHOUGH SOME TOPS TO FL450 ARE POSSIBLE. ALSO...ACTIVITY CONTINUES WEST OF THE OFFSHORE ISLANDS. THIS AREA COULD MOVE CLOSER TO THE COAST THIS EVENING AS AN UPPER LOW ABOUT 200 NM SOUTHWEST OF SAN DIEGO DRIFTS NORTHWARD OFFSHORE. MDCRS SOUNDINGS INDICATE THE MARINE LAYER DEPTH REMAINS AROUND 1200 FEET. MOST OF THE STRATUS HAS BROKEN UP IN RESPONSE TO THE THUNDERSTORMS BUT EXPECT STRATUS TO RECOVER ALONG THE COAST BY SUNSET AND PUSH LOCALLY INLAND THIS EVENING. BASES SHOULD BE AROUND 1000 FEET MSL. STRATUS SHOULD CLEAR TO THE COASTAL WATERS BETWEEN 15Z AND 17Z ON MONDAY. HORTON && .SGX WATCHES/WARNINGS/ADVISORIES... CA...ASSORTED SHORT FUSED WARNINGS AND ADVISORIES...SEE WEATHER.GOV/SANDIEGO FOR DETAILS. PZ...MARINE WEATHER STATEMENT TODAY...SEE LAXMWSSGX. && PUBLIC...MM AVIATION/MARINE...HORTON
Hazardous weather outlook, Aug 26, 3:08 PM PDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 308 PM PDT SUN AUG 26 2007 CAZ042-043-048-050-055-056-057-058-060-061-062-271100- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 308 PM PDT SUN AUG 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS WILL CONTINUE A THREAT OF FLASH FLOODING AND DANGEROUS LIGHTNING INTO EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY LINGERING MOISTURE WILL BRING A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE MOUNTAINS AND DESERTS ON MONDAY. BECAUSE ANY STORMS THAT DEVELOP ARE EXPECTED TO BE ISOLATED...THE RISK OF FLASH FLOODING IS LOW. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. JAD
In the hours before
Local storm report, Aug 26, 9:42 AM PDT, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
942 AM PDT SUN AUG 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 AM FLASH FLOOD 1 E ESCONDIDO 33.14N 117.05W
08/26/2007 SAN DIEGO CA TRAINED SPOTTER
TRAINED WEATHER SPOTTERS REPORTED 1.70 INCHES OF RAIN AND
1.89 INCHES OF RAIN IN JUST UNDER 1.5 HOURS FROM A
THUNDERSTORM OVER ESCONDIDO. FLOODING WAS REPORTED IN THE
AREA.
0913 AM HAIL PALOMAR MOUNTAIN 33.36N 116.83W
08/26/2007 M0.25 INCH SAN DIEGO CA TRAINED SPOTTER
A TRAINED SPOTTER MEASURED 3/8 INCH DIAMETER HAIL.
0920 AM HEAVY RAIN 5 ENE ESCONDIDO 33.16N 116.99W
08/26/2007 M2.13 INCH SAN DIEGO CA MESONET
AN ALERT GAGE AT LAKE WOHLFORD MEASURED 2.13 INCHES OF
RAIN FROM A STRONG THUNDERSTORM.
&&
SCVLocal storm report, Aug 26, 12:45 PM PDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1245 PM PDT SUN AUG 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 AM WATER SPOUT 5 SW SAN CLEMENTE 33.40N 117.67W
08/26/2007 PZZ655 CA FIRE DEPT/RESCUE
A WATERSPOUT WAS SIGHTED BY LIFEGUARDS AT SAN CLEMENTE
STATE BEACH. THE EXACT TIME AND LOCATION OF THE
WATERSPOUT IS NOT YET KNOWN BUT SECOND HAND ACCOUNTS
INDICATE THE WATERSPOUT OCCURRED BETWEEN 9 AND 10 AM.
&&
SCVLocal storm report, Aug 26, 2:18 PM PDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
218 PM PDT SUN AUG 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM FLASH FLOOD 10 ENE BORREGO SPRINGS 33.29N 116.19W
08/26/2007 SAN DIEGO CA LAW ENFORCEMENT
FLASH FLOODING IS BEING REPORTED BY CHP ON HIGHWAY S22
EAST OF BORREGO SPRINGS. PEOPLE ARE TRAPPED IN THE WASHES
AND S22 HAS BEEN CLOSED. THE THUNDERSTORM THAT PRODUCED
THE FLASH FLOODING IN THE ANZA BORREGO DESERT HAD A CLOUD
TOP OF 60K FT.
&&
SCVThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 5:40 AM PDT | Marine Weather Statement | SGX | 11 hr | |
| Aug 26, 7:11 AM PDT | Flash Flood Warning | SGX | San Diego | 64 min |
| Aug 26, 8:09 AM PDT | Flash Flood Warning | SGX | San Diego | 51 min |
| Aug 26, 8:26 AM PDT | Special Marine Warning | SGX | 34 min | |
| Aug 26, 12:45 PM PDT | Flash Flood Warning | SGX | San Diego | 60 min |
| Aug 26, 12:54 PM PDT | Severe Thunderstorm Warning | SGX | San Bernardino | 66 min |
| Aug 26, 1:08 PM PDT | Severe Thunderstorm Warning | SGX | San Diego | 52 min |
| Aug 26, 1:41 PM PDT | Flash Flood Warning | SGX | San Diego | 94 min |
Nearby
Flash Flood Warnings in California, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.